Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 16, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 3, 2005, 3:40 AM PST for Union County, Oregon. It took effect at Nov 3, 2005, 12:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2005, 3:40 AM PST (11:40 UTC)
- In effect from
- Nov 3, 2005, 12:00 PM PST
- Expired
- Nov 3, 2005, 6:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 031137 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 340 AM PST THU NOV 3 2005 ...VERY WINDY CONDITIONS EXPECTED IN SOUTHERN PORTIONS OF THE GRANDE RONDE VALLEY THIS AFTERNOON... .A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE INTERIOR PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM WILL GENERATE A VIGOROUS SOUTH TO NORTH PRESSURE GRADIENT ACROSS THE AREA ALONG AND JUST AHEAD OF A SURFACE COLD FRONT EXPECTED TO MOVE THROUGH CENTRAL WASHINGTON AND OREGON THIS AFTERNOON. THIS STRONG PRESSURE GRADIENT WILL GENERATE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY. ORZ049-040000- /O.NEW.KPDT.WI.Y.0016.051103T2000Z-051104T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...ELGIN...LA GRANDE 329 AM PST THU NOV 3 2005 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS AFTERNOON. A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION TODAY AND TONIGHT. IN RESPONSE TO THIS SYSTEM...A VIGOROUS SOUTH TO NORTH PRESSURE GRADIENT WILL SET UP ACROSS NORTHEAST OREGON. THIS PRESSURE GRADIENT WILL GENERATE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND PYLES CANYONS. SUSTAINED WINDS OF 30 TO 40 MPH AND WIND GUSTS TO 50 MPH ARE LIKELY THIS AFTERNOON. ELSEWHERE ACROSS THE VALLEY WINDS WILL BE IN THE 25 TO 35 MPH RANGE. AS A SURFACE COLD FRONT MOVES EAST OF THE AREA IN THE EARLY EVENING...GRADIENTS WILL SLACKEN AND WINDS WILL DECREASE BELOW ADVISORY CRITERIA. TRAVELERS IN THE VICINITY OF LADD AND PYLES CANYONS SHOULD EXPECT STRONG WINDS WITH ERRATIC GUSTS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 032119 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 119 PM PST THU NOV 3 2005 ...VERY WINDY CONDITIONS EXPECTED IN SOUTHERN PORTIONS OF THE GRANDE RONDE VALLEY THIS AFTERNOON... .A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE INTERIOR PACIFIC NORTHWEST TODAY AND TONIGHT. THIS SYSTEM WILL GENERATE A VIGOROUS SOUTH TO NORTH PRESSURE GRADIENT ACROSS THE AREA ALONG AND JUST AHEAD OF A SURFACE COLD FRONT EXPECTED TO MOVE THROUGH CENTRAL WASHINGTON AND OREGON THIS AFTERNOON. THIS STRONG PRESSURE GRADIENT WILL GENERATE VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY. ORZ049-040200- /O.CON.KPDT.WI.Y.0016.000000T0000Z-051104T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...ELGIN...LA GRANDE 119 PM PST THU NOV 3 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG PACIFIC WEATHER SYSTEM WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. IN RESPONSE TO THIS SYSTEM...A VIGOROUS NORTH TO SOUTH PRESSURE GRADIENT HAS SET UP ACROSS NORTHEAST OREGON. THIS PRESSURE GRADIENT HAS GENERATED VERY WINDY CONDITIONS IN THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD AND PYLES CANYONS. SUSTAINED WINDS OF 30 TO 40 MPH AND WIND GUSTS TO 50 MPH ARE LIKELY THIS AFTERNOON...AND HAVE ALREADY BEEN REPORTED NEAR COVE. AS A SURFACE COLD FRONT MOVES EAST OF THE AREA IN THE EARLY EVENING...GRADIENTS WILL SLACKEN AND WINDS WILL DECREASE BELOW ADVISORY CRITERIA. TRAVELERS IN THE VICINITY OF LADD AND PYLES CANYONS SHOULD EXPECT STRONG WINDS WITH ERRATIC GUSTS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 040153 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 553 PM PST THU NOV 3 2005 ORZ049-040300- /O.EXP.KPDT.WI.Y.0016.000000T0000Z-051104T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...ELGIN...LA GRANDE 553 PM PST THU NOV 3 2005 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. WINDS ARE DECREASING THROUGHOUT THE GRANDE RONDE VALLEY. LOCALLY BREEZY WINDS CAN BE EXPECTED THROUGH MIDNIGHT. HOWEVER...MOST OF THE GRANDE RONDE VALLEY WILL SEE SOUTH WINDS 10 TO 20 MPH THE REMAINDER OF TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:34 AM PST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 3, 2:34 AM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 234 AM PST THU NOV 3 2005 CORRECTED TYPO IN LONG TERM DISCUSSION .SHORT TERM...TODAY THROUGH SATURDAY...A COMPLICATED FALL WEATHER PATTERN WILL UNFOLD OVER THE NEXT SEVERAL DAYS. A STRONG PACIFIC WEATHER SYSTEM WILL MAKE ITS WAY THROUGH THE PACIFIC NORTHWEST TODAY AND TONIGHT. THE CENTER OF THIS SYSTEM IS LOCATED NEAR 50N AND 140W WITH A BROAD AREA OF WARM AIR ADVECTION...INDICATIVE OF A MID-LEVEL WARM FRONT...SHOWING UP ON SATELLITE ALONG THE COAST FROM SOUTHWEST OREGON TO NORTHWEST WASHINGTON. THIS WARM FRONT IS EXPECTED TO USHER PRECIPITATION EAST OF THE CASCADES BEGINNING EARLY THIS MORNING. THROUGH MID DAY MOST PRECIPITATION WILL BE LOCATED GENERALLY ALONG THE CASCADE CREST EXTENDING EAST ACROSS THE YAKIMA AND KITTITAS VALLEYS...THE COLUMBIA RIVER GORGE...AND CENTRAL OREGON LOCATIONS. SNOW LEVELS ARE AT OR NEAR THE SURFACE THIS MORNING IN THESE AREAS...INCLUDING THE VALLEYS. A STRONG SOUTHERLY GRADIENT ASSOCIATED WITH THE WARM FRONT...AND AHEAD OF THE SURFACE COLD FRONT...WILL INCREASE SOUTHERLY WINDS AND RAISE SNOW-LEVELS ABOVE VALLEY FLOORS IN THE YAKIMA/KITTITAS VALLEYS...AND DESCHUTES PLATEAU AREAS BELOW 4500 FEET BY LATE MORNING. THUS EXPECT A MIX OF RAIN AND SNOW THIS MORNING AT LOWER ELEVATIONS IN THESE AREAS...WITH RISING SNOW LEVELS CHANGING EVERYTHING OVER TO RAIN BELOW 4500 FEET. LOCATIONS IN THE UPPER DESCHUTES PLATEAU ABOVE 4500 FEET WILL SEE PREDOMINANTLY SNOW...SOMETIMES MIXING WITH RAIN...THROUGH THE DAY. ACCUMULATIONS AT THOSE LOCATIONS WILL APPROACH ADVISORY CRITERIA OF 3 TO 5 INCHES...THUS WILL KEEP CENTRAL OREGON ADVISORY GOING TODAY. SNOW LEVELS ALONG THE SOUTHERN WASHINGTON CASCADES WILL REMAIN AROUND 3000 FEET TODAY AND SNOW AMOUNTS WILL REACH INTO LOW END ADVISORY CRITERIA WITH 4 TO 7 INCHES OF ACCUMULATION EXPECTED. THIS AFTERNOON A COLD FRONT WILL RACE ACROSS THE INTERIOR NORTHWEST BRINGING ALONG A BROAD AREA OF PRECIPITATION ALONG AND JUST AHEAD OF IT. SNOW LEVELS WILL DROP ACROSS THE BOARD BEHIND THE FRONT...BUT MID AND UPPER-LEVEL WESTERLY FLOW WILL TRAP PRECIPITATION ALONG THE CASCADE CREST AND THE EASTERN BLUE MOUNTAINS. SNOW ACCUMULATIONS IN THE BLUE MOUNTAINS ABOVE 4500 FEET COULD REACH IN THE 2 TO 5 INCH RANGE...WITH LESSER AMOUNTS DOWN TO 4000 FEET. THE STRONG SOUTHERLY WIND GRADIENT AHEAD OF AND ALONG THE FRONT WILL GENERATE BREEZY TO WINDY CONDITIONS OVER MUCH OF THE AREA. WINDS WILL LIKELY APPROACH OR JUST EXCEED ADVISORY CRITERIA IN THE SOUTHERN GRANDE RONDE VALLEY BY EARLY AFTERNOON. WILL BE ISSUING A WIND ADVISORY FOR THIS AREA...HIGHLIGHTING THE STRONGEST WINDS NEAR LADD AND PYLES CANYONS...WITH THE MORNING PACKAGE. THE FORECAST REMAINS UNSETTLED THROUGH SATURDAY...WITH TWO DISTINCT WEATHER SYSTEMS SLATED TO MOVE THROUGH. THE FIRST SYSTEM WILL BRING SIMILAR WEATHER TO THE REGION FRIDAY AND FRIDAY NIGHT. SNOW LEVELS WILL BE VERY SIMILAR TO THE STORM MOVING THROUGH TODAY...AND WINDS WILL ONCE AGAIN PICK UP AHEAD OF THE MAIN DISTURBANCE. SATURDAY LOOKS TO BE ANOTHER WINDY AND WET DAY ACROSS THE PACIFIC NORTHWEST. THAT SYSTEM IS FORECAST TO DELIVER A LARGE AMOUNT OF PRECIPITATION TO THE REGION...WITH SNOW LEVELS HOLDING FAIRLY LOW THROUGHOUT THE DURATION OF THE STORM. WILL HAVE TO MONITOR THIS SYSTEM IN THE COMING DAYS...AS CURRENT PROGNOSIS WOULD INDICATE THE POSSIBILITY OF A SNOW EVENT FOR THE BLUE MOUNTAINS. CANTIN .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...UNSETTLED WEATHER PATTERN EXPECTED DURING THE EXTENDED PERIOD. ON SATURDAY NIGHT A WARM FRONT WILL BE EXITING THE AREA WITH A COLD FRONT IMMEDIATELY TRAILING IT. THE 00Z RUN OF THE GFS LOOKS TO BE AN OUTLIER SOLUTION AMONGST THE OTHER MODELS IN DROPPING THE COLD FRONT AND PRECIPITATION MAINLY SOUTH OF THE AREA CLIPPING CENTRAL AND NE OREGON ON SUNDAY. OTHER MODEL SOLUTIONS ARE INTERESTING IN STALLING THE COLD FRONT OVER CENTRAL AND NE OREGON ON SUNDAY PERSISTING INTO MONDAY NIGHT. IF THIS COMES TRUE SIGNIFICANT SNOWFALL ACCUMULATIONS COULD OCCUR IN THE MOUNTAINS...WITH EVEN SOME SNOW POSSIBLE IN THE VALLEYS DOWN TO AROUND 3000 FEET. WILL HIGHLIGHT HAZARDOUS WEATHER OUTLOOK TO MENTION THIS POTENTIAL. IF COLD FRONT STALLS FURTHER TO THE SOUTH...THEN SNOW ACCUMULATIONS WOULD BE MUCH LESS. A DRYING TREND SHOULD OCCUR TUESDAY AS THIS SYSTEM EXITS THE AREA WITH ANOTHER SYSTEM POSSIBLY IMPACTING THE AREA ON WEDNESDAY. JW && .AVIATION...(PREVIOUS DISCUSSION ISSUED AT 1015 PM THU NOVEMBER 3 RD) VFR CONDITIONS TO HOLD THROUGH TONIGHT BUT CONDITIONS TO DETERIORATE FROM WEST TO EAST ON THURSDAY AS MOISTURE SPREADS EAST OF THE CASCADES. EXPECT LOWERING CEILINGS ON THURSDAY WITH THE POSSIBILITY OF SOME TEMPO MVFR AND INCREASING SOUTH WINDS. RAIN WILL BE FAIRLY WIDESPREAD ALL AREAS BY LATE IN THE DAY AND MAY MIX WITH SNOW AT KRDM UNTIL EARLY AFTERNOON. AFTER THE PASSAGE OF THE COLD FRONT LATE THURSDAY AFTERNOON AND EVENING...SUSTAINED WINDS AT KDLS, KPSC, KALW, AND KPDT WILL INCREASE TO 15-22 KNOTS. SMITH && .PRELIMINARY POINT TEMPS/POPS... PDT 58 36 54 36 / 70 60 40 40 ALW 58 39 54 38 / 70 60 40 50 PSC 53 37 56 35 / 70 40 40 30 YKM 46 31 51 31 / 90 30 40 30 HRI 55 35 56 33 / 70 40 40 30 ELN 42 31 48 30 / 100 40 50 40 RDM 48 30 50 30 / 80 60 40 30 LGD 55 34 47 33 / 70 70 50 50 5J0 55 32 48 31 / 70 70 40 40 DLS 52 36 52 35 / 90 40 60 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR ORZ043. WA...SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR WAZ025. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 96/86
Hazardous weather outlook, Nov 2, 3:20 PM PST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
320 PM PST WED NOV 2 2005
WAZ024>030-ORZ041>050-031315-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
320 PM PST WED NOV 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
SNOW
EAST SLOPES OF THE SOUTHERN CASCADES, CENTRAL OREGON
A PACIFIC FRONT WILL MOVE INLAND TONIGHT THEN ACROSS THE REGION ON THURSDAY.
PRECIPITATION WILL SPREAD JUST EAST OF THE CASCADES TONIGHT. SNOW WILL DEVELOP
OVER THE EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES ABOVE 2000 FEET AND IN
CENTRAL OREGON ABOVE 3000 FEET AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
SNOW THURSDAY
EAST SLOPES OF THE SOUTHERN CASCADES, CENTRAL OREGON
RAIN AND SNOW WILL INCREASE OVER EASTERN WASHINGTON AND EASTERN OREGON ON
THURSDAY. THIS WILL BE THE FIRST SIGNIFICANT SNOW OF THE SEASON ALONG THE EAST
SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND CENTRAL OREGON. A SNOW ADVISORY
IS IN EFFECT FOR THESE AREAS FROM MIDNIGHT TO 6 PM ON THURSDAY. PLEASE REFER
TO THE LATEST SNOW ADVISORY WWUS46 PDXWSWPDT FOR DETAILS. A COOL AND ACTIVE
WEATHER PATTERN WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND THURSDAY FOR SNOW ALONG THE
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND CENTRAL OREGON.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.